Yes, the brand name is Cymbalta. Many on here have had a negative experience with it. I however have had a wonderful experience with the drug. I was in really severe pain when I started taking the drug. I had about five pain sites. They were my neck, my lower back, my ankle, all over pain from Fibromyalgia, my knee. I take pain medication and it took a couple of points off my pain for a few hours. But the Cymbalta started reducing my pain by three or four points for all day. It was a godsend for me. I also have had great success with taking the supplement turmeric. They use this as an anti inflammatory in India as well as the spice. You have to take if for at least five weeks before you feel the full potential of its benefits. But it is helping me a lot and I am not using as much ibuprofen as I used to. I was taking it three times a day. I have been taking it one at most and half the dose I had been taking. I hope what I am saying helps. My best wishes to you.
I think non-generic name is Cymbalta. I've been taking it for a couple of years now. Here's what I can tell you about how it works for me and you can decide if it's worth you giving it a shot.
First, it's an SNRI. These are sort of like old versions of anti-depressants. I think that's what they were initially developed for. Cymbalta, and other SNRI's like venlafaxine kind of dull your whole nervous system a bit, up to and including your psychological state.
I was on a regular anti depressant (SSRI) before, as well as a bunch of pain meds that were mostly unhelpful. I originally switched to venlafaxine under the advisement of my pain doctor and pain psychiatrist. The idea is that you can sometimes "double dip" in the sense that the same med can help reduce nerve pain and simultaneously reduce depression and anxiety. This definitely worked for me. I was pretty happy to be off of the SSRIs (which have side effects I don't really like) and it was really helping with the pin for a while. The effect is kind of gradual. You really don't notice it helping, and then a few months later there's sort of an epiphany where you realize you're in less pain than you were before you started taking it. (So this part is awesome, but you have to give it a solid few months try before you'll know either way.)
The down side is there are a TON of side effects. Like a ton. Probably more than any other meds I've been on, and that's quite a lot. Venlafaxine gave me such bad issues that I needed up taking myself off of it. (Side note, make sure you don't stop suddenly! Just like any antidepressant you need to taper down. I didn't realize this and got horribly depressed for over a month just from the withdrawal. Never doing that again!!)
Anyway, I stopped taking venlafaxine and eventualky tried Cymbalta. For me, this has far fewer side effects, but it also works less effectively at controlling the spinal and nerve pain in my back. If I remember correctly, there was some weird dosage rules where a little bit actually worked more intensely for some things, and high doses were somehow milder and worked for other things. I'm taking 60mg for now and that's the right balance for me.
To a certain extent it helps reduce anxiety and depression (though honestly not as much as i expected since venlafaxine worked better for this). My hypersensitivity is reduced a bit, and he deep spinal pain is better controlled than when I'm off of it (by far!).
Sorry these are such scattered thoughts, but this has been my experience for the most part. Hopefully it is helpful. I'd caution you to discuss a long term dosage plan with your doctor before trying it (including how you will ramp it up and maybe down eventually) and stick to it strictly! These are pretty strong meds and can really affect everything from emotional state to cognitive function to reduced sensitivity to pain reduction.
Please don't hesitate to ask if you have more questions, but obviously the best person to discuss this with is your doctor(s). For this one in particular, is suggest speaking with both a pain management specialist and a pain psychiatrist so you can cover your bases and carefully track side effects. :)
I took cymbalta for 2 weeks on a half dose and a third week on a full dose. The doctor assured me that this short of a trial period should be enough to see if it was helping and would not cause withdrawal. I decided to go off of it because it wasn't helping and i got cold feet about it and i ended up with awful withdrawal! I got what are called brain zaps for over a week, they were so bad i often could not stand up and i generally just felt horrible. I dread the thought of how severe the withdrawl would be if i had stayed on for a year or longer. That was my experience, hope that helps a bit. All the best :)
I took it a few weeks it made me terribly sick. The first week I thought I had the flu then realized it was the medication. I took it another week or so at the pressing of my doctor and finally I couldn't handle it any longer and stopped. It just didn't work for me but others seem to do ok or good with it.
In my experience I have had great problems with the drug BUT everyone is different and it does help many people. Most of the people that I know have problems in the beginning for about a month. Severe nausea and diarrhea but if you can deal with it , it usually gets better. Best of all if you can take it and get your life back huge BONUS! Have you tried elavil? It is an old antidepressant that is used in really small doses for pain. Some see the side effect of sedation eith elavil as a bonus, especially if taken at night. There are several old threads about Cymbalta if you go look them up. I truly hope this medication works for you without side effects. Best of luck.
I was on Lexapro for many years. While it did dull some pain sensations, it also dulled my emotions. This may at first sound great for someone with anxiety and PTSD like me, but it led me to feelings of depression and worthlessness in the long run. The worst part was the 45 lb weight gain and the brain zaps. I have been off of Lexapro for 1.5 yrs now (weaning down was one of the hardest things I've ever done), and I still get them occasionally. Definitely wouldn't recommend antidepressants-but I know that some people swear by them (i used to be that way). Just beware of the long-term effects and know that it is extremely difficult to stop taking them if you have been on them for some time.